Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 347, NWS Baltimore/Washington

September 27, 2012Shenandoah County, Virginia; Hardy County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Sep 27, 2012, 3:58 PM EDT for Shenandoah County, Virginia; Hardy County, West Virginia. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2012, 3:58 PM EDT (19:58 UTC)
Expired
Sep 27, 2012, 4:45 PM EDT
In force
47 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Shenandoah County, VA, Hardy County, WV

The radar

The Sterling radar (KLWX), 110 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 4:00 PM EDTHAIL 11 E Basye, VAHAIL RANGED FROM NICKLES TO QUARTERS
Sep 27, 4:35 PM EDTHAIL 0.751 Sse Harmony, VA
Sep 27, 4:40 PM EDTHAIL 0.881 Wnw Edinburg, VA
Sep 27, 4:44 PM EDTHAIL 0.751 Ne Edinburg, VA
Sep 27, 4:45 PM EDTHAIL 0.881 Se Harmony, VA
Sep 27, 4:45 PM EDTHAIL 2Edinburg, VANEAR EDINBURG GAP RD AND US RT 11 INTERSECTION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WUUS51 KLWX 271958
SVRLWX
VAC171-WVC031-272045-
/O.NEW.KLWX.SV.W.0347.120927T1958Z-120927T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
358 PM EDT THU SEP 27 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
  SOUTHERN HARDY COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 357 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED OVER WESTERN
  SHENANDOAH COUNTY...OR 19 MILES EAST OF ROUGH RUN...AND WAS MOVING
  NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO
  THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JEROME...
  PERRY...
  HARMONY...
  EDINBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3902 7867 3880 7854 3873 7882 3877 7888
      3884 7891
TIME...MOT...LOC 1958Z 247DEG 19KT 3879 7879

$$


BJL
2 follow-up statements
434 
WWUS51 KLWX 272011
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 PM EDT THU SEP 27 2012

VAC171-WVC031-272045-
/O.CON.KLWX.SV.W.0347.000000T0000Z-120927T2045Z/
SHENANDOAH VA-HARDY WV-
411 PM EDT THU SEP 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR HARDY AND SHENANDOAH COUNTIES...

AT 410 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 7 MILES SOUTHEAST
OF MATHIAS...OR 20 MILES SOUTHEAST OF MOOREFIELD...AND WAS MOVING
NORTHEAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARMONY...
  EDINBURG...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3874 7878 3885 7884 3898 7865 3881 7854
TIME...MOT...LOC 2011Z 236DEG 22KT 3883 7874

$$
721 
WWUS51 KLWX 272027
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 PM EDT THU SEP 27 2012

WVC031-272037-
/O.CAN.KLWX.SV.W.0347.000000T0000Z-120927T2045Z/
HARDY WV-
427 PM EDT THU SEP 27 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HARDY COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3877 7869 3886 7874 3893 7862 3881 7854
TIME...MOT...LOC 2027Z 242DEG 18KT 3884 7862

$$

VAC171-272045-
/O.CON.KLWX.SV.W.0347.000000T0000Z-120927T2045Z/
SHENANDOAH VA-
427 PM EDT THU SEP 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SHENANDOAH COUNTY...

AT 422 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES NORTH OF
MOUNT JACKSON...OR 19 MILES SOUTHWEST OF STRASBURG...AND WAS MOVING
NORTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3877 7869 3886 7874 3893 7862 3881 7854
TIME...MOT...LOC 2027Z 242DEG 18KT 3884 7862

$$


BJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:47 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 27, 2:47 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
247 PM EDT THU SEP 27 2012

.SYNOPSIS...
A COLD FRONT WILL ACROSS PENNSYLVANIA WILL SLOWLY SAG SOUTHWARD
THROUGH THIS EVENING. LOW PRESSURE WILL DEVELOP ALONG THE FRONT
THIS EVENING AND MOVE ACROSS THE MID-ATLANTIC REGION THROUGH
FRIDAY. THE COLD FRONT WILL PASS THROUGH THE AREA LATE
FRIDAY...BEFORE WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY. AN
UPPER LOW OVER THE EASTERN GREAT LAKES WILL PUSH ANOTHER COLD
FRONT THROUGH THE REGION SUNDAY. HIGH PRESSURE RETURNS EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
MID-AFTERNOON SURFACE ANALYSIS INDICATES COLD FRONT STILL DRAPED
ACROSS SRN PENNSYLVANIA. MODELS DIFFER ON HOW FAR SOUTH THE FRONT
WILL DROP...AND MID-LEVEL W-SWLY FLOW WILL MAKE IT DIFFICULT FOR
THIS TO HAPPEN. MEANWHILE...A MID-LEVEL TROUGH WILL APPROACH THE
CWA FROM THE WEST LATE THIS AFTERNOON AND EVENING. LACK OF CLOUD
COVER HAS ALLOWED SB CAPE TO EXCEED 1000 J/KG OVER MOST OF THE
FORECAST AREA. SO FAR RADAR HAS INDICATED AREAS OF SHOWERS OVER
CENTRAL WV...AND A FEW POP-UP SHOWERS OVER THE POTOMAC HIGHLANDS.
WITH UPPER SUPPORT INCREASING DUE TO THE TROUGH...POTENTIAL EXISTS
FOR AT LEAST ISOLATED TSTM ACTIVITY TO DEVELOP OVER PORTIONS OF
THE REGION. MOST LIKELY TSTMS WOULD DVLP OVER THE HIGHER
ELEVATIONS AND ADVECT EWD LATE THIS AFTERNOON INTO THE EVENING.
FORECAST SOUNDINGS INDICATE A GRADUAL INCREASE IN SHEAR ALONG WITH
MORE PRONOUNCED MID-LEVEL DRY AIR. SPC HAS PLACED MUCH OF THE AREA
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH SOME POTENTIAL
FOR DAMAGING WIND GUSTS AND LARGE HAIL THROUGH THE EVENING HOURS.

LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT THIS EVENING.
THERE REMAINS SOME MODEL DISAGREEMENT IN TERMS OF HOW FAR SOUTH
THE FRONT GETS...AND THEREFORE WHERE THE LOW DEVELOPS. GFS DVLPS
THE LOW FARTHER W OVER INTERIOR WV...WHILE NAM DVLPS THE LOW OVER
CENTRAL VA. EITHER WAY...THE LOW WILL BE STEERED NE AHEAD OF THE
UPPER TROUGH...AND THEN DRAG A COLD FRONT W-E ACROSS THE CWA EARLY
FRIDAY. THE FRONT MAY STALL ACROSS SRN PORTIONS OF THE FORECAST
AREA FRIDAY AFTERNOON.

ALTHOUGH THERE IS UNCERTAINTY IN EXACT LOCATIONS OF PRECIP
OVERNIGHT AND FRIDAY...TRENDED DOWN ON POPS EARLY FRIDAY MORNING.
SOME AREAS OF LIKELY POPS FRIDAY AFTN ACROSS PORTIONS OF THE
POTOMAC HIGHLANDS AND CENTRAL VA...WHERE THE FRONT WOULD MOST
LIKELY BRIEFLY STALL OR SLOW DOWN. LOWER POPS OVER THE NORTHERN
HALF OF THE CWA...WHICH SHOULD BE NORTH OF THE SFC FRONT...BUT
SOME LIFT WILL STILL BE EXPECTED DUE TO THE APPROACHING UPPER TROUGH.

IN TERMS OF TEMPS...LOWS RANGE FROM THE LOW 50S OVER THE POTOMAC
HIGHLANDS RIDGE TOPS TO THE UPPER 60S IN METRO
BALTIMORE/WASHINGTON. FRIDAY HIGHS GENERALLY IN THE UPPER 70S TO
LOW 80S...BUT COOLER OVER HIGHER ELEVATIONS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE THAT DEVELOPS ALONG FRONTAL BOUNDARY WILL MOVE
NORTHEAST OF THE CHESAPEAKE BAY BY FRIDAY NIGHT.  BOUNDARY IS
EXPECTED TO MOVE THROUGH REGION BY FRIDAY AND BE SOUTH OF MID
ATLANTIC... DRAPED ALONG THE EAST COAST.  CURRENT CHARACTERISTICS OF
ZONAL SITUATION IS THAT THIS FRONT IS NOT MOVING.  UPPER LEVEL LOW
OVER THE GREAT LAKES IS PROGGED TO MOVE SOUTHEASTWARD TOWARDS THE
MID ATLANTIC FRIDAY.  NAM SHOWS A SHORTWAVE WILL ALSO MOVE THROUGH
REGION FRIDAY NIGHT.  THOSE TWO FEATURES WILL HELP MOVE FRONTAL
BOUNDARY SOUTHWARD.  NW FLOW WILL BUILD IN BEHIND LOW PRESSURE AND
DRAG IN COOLER AND DRIER AIR FOR THE DAY ON SATURDAY.  AS MOISTURE
MOVES SOUTH AND EASTWARD WITH FRONT...MSTY SUNNY CONDITIONS ARE
EXPECTED FOR THE AFTERNOON.  WITH THIS CAA SITUATION..10-15KT WINDS
ALOFT WONT BRING MUCH MIXING TO THE AREA ON SATURDAY.  IF FRONTAL
BOUNDARY DOES NOT MOVE SOUTHWARD WITH THE HELP OF PREVIOUS SAID
FEATURES...MOISTURE MAY CAUSE CLOUDS TO STAY AROUND LONGER
SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
UPPER LEVEL LOW OVER THE GREAT LAKES WILL CONTINUE TO MOVE SOUTHWARD
AND CLOSER TO THE MID ATLANTIC THROUGH SUNDAY.  MODELS SHOW LOW
PRESSURE DEVELOPING AS A REFLECTION OF UPPER LOW OVER THE EASTERN
GREAT LAKES.  JET STREAK ENHANCES AS IT MOVES NORTHEAST SOUTH OF THE
MID ATLANTIC.  12Z GFS HAS REGION ON THE NORTH SIDE OF JET STREAK
AND SOUTH OF SFC LOW WHICH MAY LIMIT AREAS OF SHOWER ACTIVITY FOR
THE DAYTIME ON SUNDAY.  WRAP AROUND MOISTURE WILL QUICKLY FILL IN
AND RAIN CHANCES INCREASE SUNDAY NIGHT.  TROUGH AXIS OF UPPER LOW
AND SFC COLD FRONT WILL PASS OVER AREA AND EXIT BY MONDAY.

HIGH PRESSURE FROM THE WEST WILL QUICKLY MOVE INTO THE AREA TUES
THROUGH WED.  UPPER RIDGE OVER THE WESTERN ATLANTIC WILL
STRENGTHEN.  ECMWF AND GFS BOTH SHOW TROPICAL SHORTWAVES AND
MOISTURE MOVING NORTHWARD ON THE WESTERN SIDE OF UPPER RIDGE MID TO
LATE WEEK.  TO THE WEST...TROUGH OF LOW PRESSURE MAY DIG INTO TEXAS
AND MOVE EASTWARD.  DEPENDING ON THE STRENGTH AND SPEED OF
TROUGH...MOISTURE MAY BE PUSHED OUT TO SEA.  12Z GFS HAS 2 INCHES
PLUS OF PWAT VALUES ENTERING THE MID ATLANTIC WED NIGHT AND INTO
THURSDAY. DEPENDING ON MOVEMENT OF TROUGH AND RIDGE...RAINFALL
AMOUNTS MAY BE A FACTOR TOWARDS THE END OF NEXT WEEK.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
PRIMARILY VFR THROUGH LATE AFTERNOON. SCATTERED SHOWERS DVLPG OVER
ERN WV ARE EXPECTED TO MOVE TOWARDS THE BALTIMORE/WASHINGTON AREA
LATE THIS AFTERNOON AND INTO THE EVENING...BRINGING AN INCREASE
IN POTENTIAL SHOWERS. HIGHEST CONFIDENCE IN IMPACT APPEARS THIS
EVENING...WHERE PREVAILING SHRA RESIDES IN THE TAFS. CAN/T RULE
OUT ISOLATED THUNDERSTORMS DURING THIS TIME...BUT CONFIDENCE
REMAINS TOO LOW TO MENTION ATTM. FRONTAL BOUNDARY REMAINS OVER THE
MID- ATLANTIC REGION TONIGHT INTO FRIDAY...KEEPING A CHANCE OF
SHOWERS.

NW WINDS ARE EXPECTED BEHIND FRONTAL BOUNDARY FRIDAY NIGHT AND
SATURDAY.  WIND GUSTS SHOULD STAY BELOW 18KTS FRIDAY NIGHT WITH WEAK
PRESSURE SURGE EXPECTED BEHIND FRONT. REDUCED VSBYS POSSIBLE
SATURDAY MORNING AS CLOUDS DEPART REGION.  MOISTURE WILL MOVE INTO
REGION SUNDAY AND SHOWERS ARE POSSIBLE IN THE AFTERNOON AND
EVENING.

&&

.MARINE...
FRONTAL BOUNDARY APPROACHES THE WATERS FROM THE NORTH LATE TODAY
AND TONIGHT. A RELATIVELY WEAK GRADIENT IS EXPECTED FOR WINDS
GENERALLY 10 KNOTS OR LESS. ANY ISOLATED THUNDERSTORMS WITH THE
SHOWERS THIS EVENING COULD HOWEVER PRODUCE STRONGER WIND GUSTS.
FRONT REMAINS OVER THE CHESAPEAKE BAY REGION ON FRIDAY.

COLD FRONT CROSSES THE WATERS FRI NGT. NW WINDS ARE EXPECTED BEHIND
FRONTAL BOUNDARY FRIDAY NIGHT AND SATURDAY. WINDS SHOULD STAY
BELOW SCA FRIDAY NIGHT WITH WEAK PRESSURE SURGE EXPECTED BEHIND
FRONT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAS/KCS
NEAR TERM...KCS
SHORT TERM...HAS
LONG TERM...HAS
AVIATION...HAS/KCS
MARINE...HAS/KCS
Hazardous weather outlook, Sep 27, 2:04 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
204 PM EDT THU SEP 27 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
204 PM EDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL HAVE
THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-281015-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
204 PM EDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL HAVE
THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 27, 2:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
259 PM EDT THU SEP 27 2012

VAZ026-027-WVZ055-271930-
SHENANDOAH VA-HARDY WV-ROCKINGHAM VA-
259 PM EDT THU SEP 27 2012

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY AND ROCKINGHAM
COUNTIES...

AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
YANKEETOWN...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE CRIDERS...YANKEETOWN...TUNIS...BERGTON AND
FULKS RUN.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3867 7909 3868 7908 3869 7909 3871 7909
      3874 7908 3889 7890 3867 7874 3861 7910
      3866 7910
TIME...MOT...LOC 1859Z 248DEG 11KT 3868 7905

BJL
Special weather statement, Sep 27, 3:22 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
322 PM EDT THU SEP 27 2012

WVZ055-272000-
HARDY WV-
322 PM EDT THU SEP 27 2012

...STRONG THUNDERSTORM TO AFFECT HARDY COUNTY...

AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
MATHIAS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE LOST CITY AND LOST RIVER.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3908 7884 3900 7866 3885 7891 3888 7896
TIME...MOT...LOC 1923Z 227DEG 19KT 3888 7888

BJL
Special weather statement, Sep 27, 3:30 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT THU SEP 27 2012

MDZ501-502-WVZ504-272000-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
EASTERN MINERAL WV-
330 PM EDT THU SEP 27 2012

...STRONG THUNDERSTORM TO AFFECT EXTREME WESTERN ALLEGANY...CENTRAL
AND EASTERN ALLEGANY AND EASTERN MINERAL COUNTIES...

AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FROSTBURG...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE LA VALE...RIDGELEY AND CUMBERLAND.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3972 7869 3952 7886 3959 7901 3971 7895
      3973 7893 3973 7870
TIME...MOT...LOC 1929Z 211DEG 23KT 3965 7890

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 10:45 PM EDTSpecial Weather StatementLWXFairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park30 min
Sep 26, 11:11 PM EDTSpecial Marine WarningLWX33 min
Sep 26, 11:14 PM EDTSpecial Weather StatementLWXArlington, Fairfax, City of Alexandria, City of Falls Church31 min
Sep 27, 5:24 AM EDTSpecial Marine WarningLWX39 min
Sep 27, 2:59 PM EDTSpecial Weather StatementLWXRockingham31 min
Sep 27, 3:17 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah43 min
Sep 27, 3:26 PM EDTSevere Thunderstorm WarningLWXRockingham49 min
Sep 27, 4:09 PM EDTSpecial Weather StatementLWXFrederick36 min
Sep 27, 4:15 PM EDTSpecial Weather StatementLWXShenandoah30 min
Sep 27, 4:23 PM EDTSevere Thunderstorm WarningLWXShenandoah37 min
Sep 27, 4:41 PM EDTSevere Thunderstorm WarningLWXShenandoah49 min
Sep 27, 4:57 PM EDTSevere Thunderstorm WarningLWXPage, Shenandoah, Warren48 min
Sep 27, 5:11 PM EDTSevere Thunderstorm WarningLWXShenandoah49 min
Sep 27, 5:31 PM EDTSpecial Weather StatementLWXCity of Winchester29 min
Sep 27, 5:37 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, Warren, City of Winchester38 min
Sep 27, 5:38 PM EDTSpecial Weather StatementLWXWarren37 min
Sep 27, 5:44 PM EDTSevere Thunderstorm WarningLWXFauquier, Rappahannock, Warren46 min
Sep 27, 5:47 PM EDTSpecial Weather StatementLWXShenandoah28 min
Sep 27, 5:50 PM EDTSpecial Weather StatementLWXWarren25 min
Sep 27, 6:00 PM EDTSevere Thunderstorm WarningLWXPage, Rappahannock, Shenandoah, Warren45 min
Sep 27, 6:13 PM EDTSpecial Weather StatementLWXLoudoun32 min
Sep 27, 6:34 PM EDTSpecial Weather StatementLWXClarke26 min
Sep 27, 6:36 PM EDTSevere Thunderstorm WarningLWXFauquier, Page, Rappahannock, Shenandoah, Warren39 min
Sep 27, 6:38 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Prince William, Rappahannock, Warren52 min
Sep 27, 7:08 PM EDTSevere Thunderstorm WarningLWXFauquier, Loudoun, Prince William37 min
Sep 27, 7:36 PM EDTFlash Flood WarningLWXFauquier, Rappahannock3 hr
Sep 27, 7:36 PM EDTSpecial Weather StatementLWXMadison24 min
Sep 27, 7:46 PM EDTSpecial Weather StatementLWXFauquier, Prince William, City of Manassas44 min
Sep 27, 7:50 PM EDTSpecial Weather StatementLWXCulpeper, Madison25 min
Sep 27, 7:53 PM EDTSpecial Weather StatementLWXLoudoun22 min
Sep 26, 8:28 PM EDTSpecial Weather StatementLWXPendleton47 min
Sep 27, 3:22 PM EDTSpecial Weather StatementLWXHardy38 min
Sep 27, 4:25 PM EDTSpecial Weather StatementLWXHampshire35 min
Sep 27, 4:29 PM EDTSpecial Weather StatementLWXHardy31 min
Sep 27, 4:48 PM EDTSpecial Weather StatementLWXHampshire27 min
Sep 27, 5:03 PM EDTSpecial Weather StatementLWXHardy27 min
Sep 27, 5:24 PM EDTSpecial Weather StatementLWXJefferson36 min
Sep 27, 6:06 PM EDTSpecial Weather StatementLWXJefferson24 min
Sep 27, 7:11 PM EDTSpecial Weather StatementLWXHardy34 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.